ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, DUAL PATIENT CONNECT; System, Peritoneal, Automatic Delivery
Back to Search Results |
| Catalog Number |
050-87212 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Peritonitis (2252)
| Date of Event |
07/16/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On 21/jul/2026, fmcrtg became aware this 66-year-old male patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to peritonitis.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient presented to the emergency room (er) on (b)(6) 2026 with complaints of dull abdominal pain (rating 6/10).A peritoneal effluent fluid culture and cell count (wbc = >100 u/l, polymorphs = 50%) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was initially treated with empiric intravenous (iv) vancomycin and cefepime (dosages, frequencies, durations not provided), which were transitioned to intraperitoneal (ip) vancomycin, cefepime, and nystatin (dosages, frequencies, durations not provided).However, the patient¿s peritoneal effluent culture result returned positive for staphylococcus epidermidis on (b)(6) 2026, and the patient¿s vancomycin, cefepime, and nystatin were discontinued and replaced with ip cefazolin for 14 days (dose, frequency not provided).The patient continued to undergo ccpd therapy while hospitalized (baxter cycler) and was discharged home on (b)(6) 2026.Following discharge, the patient resumed utilizing the same liberty select cycler without any reported issues.The pdrn attributed causality to an unspecified touch contamination event.Per the pdrn, the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.The patient is expected at the outpatient home dialysis clinic on (b)(6) 2026 for a post-hospitalization assessment, and follow-up cultures are scheduled to be drawn on (b)(6) 2026.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing a liberty cycler set and the serious adverse event of peritonitis, characterized by abdominal pain, which warranted hospitalization and antibiotic therapy.The pdrn attributed causality to an unspecified touch contamination event.Esrd patients undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum.Staphylococcus epidermidis is found in the mucus membranes, axillae, and skin of humans, and transmission of the bacteria to the peritoneum frequently occurs during a touch contamination event.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the patient¿s liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there is no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications, as evidenced by the devices¿ continued use.